Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Wakefield, VA

March 2, 2021

NWS Wakefield, VA issued this small craft advisory at Mar 2, 2021, 6:44 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2021, 6:44 AM EST (11:44 UTC)
Expired
Mar 2, 2021, 3:14 PM EST
In force
9 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

449 
WHUS71 KAKQ 021144
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
644 AM EST Tue Mar 2 2021

ANZ650-652-654-021945-
/O.CAN.KAKQ.GL.W.0004.000000T0000Z-210302T1400Z/
/O.NEW.KAKQ.SC.Y.0024.210302T1144Z-210302T2300Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ635>638-021245-
/O.CAN.KAKQ.SC.Y.0022.000000T0000Z-210302T1500Z/
Rappahannock River from Urbanna to Windmill Point-York River-
James River from Jamestown to the James River Bridge-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ631-632-634-021700-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 3 to 4 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until noon EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-021700-
/O.CON.KAKQ.SC.Y.0023.000000T0000Z-210302T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 3 to 5 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-021500-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T1500Z/
Currituck Sound-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest to north winds 15 to 25 kt with gusts up to 
  30 kt and waves 1 to 2 ft.

* WHERE...Currituck Sound.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-021945-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T2300Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
644 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest to north winds 15 to 25 kt with gusts up to 
  30 kt and seas 4 to 6 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
086 
WHUS71 KAKQ 021453
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
953 AM EST Tue Mar 2 2021

ANZ633-021600-
/O.EXP.KAKQ.SC.Y.0022.000000T0000Z-210302T1500Z/
Currituck Sound-
953 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

$$

ANZ650-652-654-022300-
/O.CON.KAKQ.SC.Y.0024.000000T0000Z-210302T2300Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
953 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm, Coastal waters from Fenwick Island DE to 
  Chincoteague VA out 20 nm and Coastal waters from Chincoteague 
  to Parramore Island VA out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-021700-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
953 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-021700-
/O.CON.KAKQ.SC.Y.0023.000000T0000Z-210302T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
953 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 3 to 4 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-022300-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T2300Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
953 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
526 
WHUS71 KAKQ 021658
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1158 AM EST Tue Mar 2 2021

ANZ631-632-634-021800-
/O.EXP.KAKQ.SC.Y.0022.000000T0000Z-210302T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1158 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...


$$

ANZ630-021800-
/O.EXP.KAKQ.SC.Y.0023.000000T0000Z-210302T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
1158 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

$$

ANZ650-652-654-022300-
/O.CON.KAKQ.SC.Y.0024.000000T0000Z-210302T2300Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
1158 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 2 to 4 ft.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm, Coastal waters from Fenwick Island DE to 
  Chincoteague VA out 20 nm and Coastal waters from Chincoteague 
  to Parramore Island VA out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-022300-
/O.CON.KAKQ.SC.Y.0022.000000T0000Z-210302T2300Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1158 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...North winds 5 to 15 kt and seas 3 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
783 
WHUS71 KAKQ 022014
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
314 PM EST Tue Mar 2 2021

ANZ650-652-654-022115-
/O.CAN.KAKQ.SC.Y.0024.000000T0000Z-210302T2300Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
314 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ656-658-030000-
/O.EXT.KAKQ.SC.Y.0022.000000T0000Z-210303T0000Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
314 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 10 to 15 kt and seas 3 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 6:32 AM EST, 12 minutes earlier.

Area forecast discussion, Mar 2, 6:32 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
632 AM EST Tue Mar 2 2021

.SYNOPSIS...
Canadian high pressure builds in from the northwest today. Low
pressure tracks off the Carolina coast Wednesday. High pressure
returns later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 630 AM EST Tuesday...

The secondary cold front has cleared the FA. Temperatures have
fallen into the low-mid 30s in most areas, with dew points
generally in the upper teens-20s. Skies are clear north, with
SCT-BKN high clouds over far srn portions of the area. The high
clouds are expected to clear the area later this morning. High
pressure over the Ohio Valley becomes centered over the area by
late today before weakening as it drifts to just offshore of the
NC Outer Banks by tonight. Cooler today with 850 mb
temperatures of -3 to -5C by afternoon. Highs today are
forecast to be in the low 40s on the Lower Ern Shore, mid 40s
near the bay/coast, and upper 40s to around 50F inland. Gusty
NNW winds (to 20-35 mph) will persist along the coast (highest
on the Ern Shore) this morning before diminishing during the
aftn.

An upper low currently over ern Oklahoma becomes an open wave as it
moves E/ESE to a position over the srn Appalachians by late tonight.
Skies remain mostly clear this evening, with high clouds increasing
across the south late. Forecast lows are mainly in the upper 20s-
around 30F (with low 30s across the far SE), although temperatures
may begin to level off/increase slightly across the S once high
clouds arrive.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 310 AM EST Tuesday...

The upper shortwave moves off the Carolina coast on Wed. At the
surface, low pressure organizes near the South Carolina coast
Wednesday morning before quickly pushing offshore by the
afternoon. the 00z/02 deterministic and ensemble guidance has
trended further S with the track of the low, and now keeps all
of the QPF south of the FA. Have dropped PoPs to 14% or lower N
of the VA-NC border on Wed, and will just keep slight chc PoPs
(w/ no QPF) over NE NC. Skies will average out partly/mostly
sunny NW with mostly cloudy skies SE. Have raised high
temperatures by a couple degrees given the further south track
of the low (and thus more sunshine...especially N) Forecast
highs range from the mid 50s SE to the upper 50s-around 60F W
and NW.

The sky clears Wednesday night with low temperatures falling into
the 30s. High pressure builds in from the NW Thursday with seasonal
high temperatures in the 50s in most areas (upper 40s-near 50F
on the Ern Shore) under a mostly sunny sky.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 310 AM EST Tuesday...

Mainly dry weather for Thursday night through early next week. The
only exception would be if northern stream energy digging down
through the Ohio Valley late Saturday is able to interact with low
pressure deepening off the Southeast coast. Then there would be the
possibility of pcpn wrapping back inland into portions of SE VA and
NE NC. However, there continues to be no model support for any pcpn
this weekend (even the 00z/02 EPS/GEFS means have no QPF across
the area from Sat/Sun). Will continue to keep the forecast dry
for now unless better model/ensemble support develops. Highs
through the period will generally be in the mid 40s to low 50s.
Lows in the 20s and 30s.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 630 AM EST Tuesday...

VFR conditions will prevail through the 12z TAF period as high
pressure builds in from the northwest. BKN high clouds over far
srn portions of the area will slowly push south into the
Carolinas this morning, giving way to mainly SKC conditions
today. Gusty NNW-NW winds (to 20-25 kts) are expected near the
coast through 15-18z before winds diminish this aftn as the
high builds closer to the area. Winds turn to the S (and will be
around 5 kts) tonight as the high weakens and becomes centered
just to the SE of the terminals. High clouds are expected to
move back over PHF/ORF/ECG by late tonight.

OUTLOOK...
Low pressure tracks to our south on Wed. Any rain associated
with this system most likely stays S of the terminals. High
pressure returns thru Sat.

&&

.MARINE...
As of 245 AM EST Tuesday...

A secondary/dry cold front will be clearing the local waters
shortly. Strong CAA underway and expected to continue this
morning before waning this afternoon. Wind probs and model
blends remain consistent about a period strong SCA/low gales
(gusts) for the far nrn Ches Bay and the ocean waters off the
MD/VA ern shore through early today. Elsw...a decent period of
SCAs expected through this morning. Winds diminish this
afternoon/evening as sfc hi pres arrives from the W. As quickly
as winds diminish/become VRB later today...SSW winds develop by
Wed morning as the sfc hi pres moves off the coast. Lo pres
passes south of the local waters Wed into Wed night. Another
period of CAA/enhanced NW winds expected Thu-Thu night in which
SCAs would likely be necessary.

Regarding headlines...SCAs/Gale Warnings remain in place.
Headlines should come down Tue afternoon/evening. May need a SCA
(again) by late tonight/early Wed morning (esp on the Ches Bay)
for poss SW winds to 20 kt.

&&

.HYDROLOGY...
As of 245 AM EST Tuesday...

Flood Warning remains in effect for Richmond-Westham as the gauge
is just above flood stage right now. See FLSAKQ for details.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for ANZ633-
     635>638.
     Small Craft Advisory until noon EST today for ANZ630>632-634.
     Gale Warning until 9 AM EST this morning for ANZ650-652-654.
     Small Craft Advisory until 6 PM EST this evening for ANZ656-
     658.

&&

SYNOPSIS...AJZ/ERI
NEAR TERM...ERI
SHORT TERM...AJZ/ERI
LONG TERM...ERI/JDM
AVIATION...ERI
MARINE...ALB/JDM
HYDROLOGY...AKQ
Hazardous weather outlook, Mar 2, 4:19 AM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
419 AM EST Tue Mar 2 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-030930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
419 AM EST Tue Mar 2 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:58 AM ESTSmall Craft AdvisoryAKQ6 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.